1. Information in this forum is not monitored or provided by a medical professional. The information reflects member opinions only. Do not act on advice from these forums without first consulting a qualified medical professional. No professional addiction advisors are recognized by the owners, admins, or moderators, even if the member states such status. All content is copyrighted and protected. DO NOT use any information that can identify you in these forums. If you do, a google search can link your addiction post to your name causing harm to your future activities including employment.

Ya'll are freaking me out!

Discussion in 'Detoxing From Buprenorphine/Subutex/Suboxone' started by bottlecappie, Jan 19, 2008.

  1. bottlecappie

    bottlecappie New Member

    Hola - This is my first post here, though I've been hanging around and reading for a couple of weeks.

    I have been on sub for 3 months. I started treatment as part of the Probuphine study (buprenorphine implants)but that didn't work for me so I switched to suboxone. I sought treatment for a few reasons. I have chronic pain from fibromyalgia, which led to me using opiates in the first place, and I'd also read about buprenorphine's potential as a treatment for depression, which I've had for 20 years.

    My opiate habit began with hydro, progressed to oxy, then morphine, then dilaudid. The dilaudid did me in, after that I could taper down to a relatively small dose of morphine or oxy just to keep the worst of the w/d away, but whenever I jumped, I got sick for weeks and ended up going back just to be able to function.

    Since being on suboxone, my fibro pain is pretty well controlled and my depression is way better. I go to therapy weekly, joined a gym, go to meetings and do online stuff too - so I'm working hard at being well. I got a lot of my info initially from naabt, as well as from the doctors at the study I participated in.

    While I was never told that w/d from sub would be a piece of cake, I was told that a lot of people stay on it for a long time or forever, especially people with chronic pain and/or depression. Since I found this site, I've been reading about how suboxone "turns" on long-term users, and that is straight freaking me out.

    Is there anyone out there with a situation similar to mine? I have been feeling so much better and functioning in my life better than I have in the last 10 years (I used opiates for the last 3 of those) but I don't want to screw up my brain any more than I already have.

    Any advice would be appreciated
     
  2. dogpaw

    dogpaw Guest

    Hi bottlecappie,
    Welcome to ODR!
    If you do a search for the member, "bup4pain", you will find a lot of info. from a person prescribed sub for pain. You'll gain insight into the issue of sub turning on him and others.

    <center>*I'd rather pay the piper than pay the dealer*</center>
    <center>* If nothing changes, nothing changes *</center>
     
  3. jdude

    jdude Well-Known Member

    Welcome bottlecappie......what dose of sub are you on?



    You can't solve problems by using the same kind of thinking that caused them in the first place.
     
  4. bottlecappie

    bottlecappie New Member

    Hi jdude - I am on 16mgs a day.
     
  5. TroubledDoc

    TroubledDoc Well-Known Member

    Hi,

    I had two, two month stints on bup this summer. Aprox 2-4mg each time. Both were for opiod dependence. Your dose is way to high for depression.

    I have recently gone on bup for depression which cannot be treated with conventional drugs. And it is administerd/monitored by a psychiatrist. i take about 2mg of bup. But before you consider bup for depression, you should see a psychiatrist in order to see if more conventional meds such as SSRIs can help.

    BTW--treating depression with bup/sub is an "off label." script and most doctors won't do it. I do not live in the US so "off label" use of drugs are not an issue.

    TD
     
  6. justin77

    justin77 Well-Known Member

    She also has chronic pain guys. bottlecappie, if it makes you feel any better I have been on subutex for a little over 2 years straight now (16mg/day) and it is working just as good now as it ever has. Not to say that it wont turn on me tommorrow but so far so good.
     
  7. John66

    John66 Well-Known Member

    Bottlecappie-it's great that you have been feeling so much better. It seems like sub has turned your life around and everything is working well. Every medication has a potential for side effects, some that may not be known until you stop. Make an educated decision, weigh all of your options. It seems that you want to justify taking sub, no one here is going to tell you to stop, we are just sharing out experiences. Some here have chronic pain and try to take other routes to treat it. Good luck, j
     
  8. spring

    spring Administrator

    Just a note for what it's worth; bup4pain used straight liquid buprenorphine and not Sub.

    <center>~Do the right thing and risk the consequences~</center>
     
  9. so.cal

    so.cal Well-Known Member

    bottlecappie,,
    i have been on sub over 3yrs and when i say sub "turned on me",i think what i mean mostly is that the energy that i got in the begining went away.,,I personally got tons of energy in the beging and got alot of things accomplished in my life,,,BUT, if i had known that i would feel different in a year or so i think i could have handled things a little different and been prepared for it,,,,after feeling good for over a year i just assumed that if i was gonna build a tolerance to sub it would have already happened so i was ready to feel good forever!!
    Im not gonna get into a debate here about bein on maitinence the same as i wont go over to naabt and argue with them folks,,the only reason im posting here now is because i thought i might be able to offer a little advise to bottlecappie,,,and that would be ,"if you do stay on sub ,,try to get your life in order ,,try to make positive changes and do whatever you need to do,BUT,do it in the beging while you have the get up and go ,and plan for and be ready for the time when sub no longer gives you a boost,"
    tattoo tommy
     
  10. Sean

    Sean Well-Known Member


    YES, and I think "IM"(Intramuscular) was the route administered.


    -Sean

    Gratitude, that’s the attitude...

    “Just Cause You Got The Monkey Off Your Back Doesn't Mean The Circus Has Left Town.” --George Carlin
     
  11. sudokudee

    sudokudee Well-Known Member

    Bottlecappie,

    This is just my opinion but it comes from having read hundreds of sub stories here and at other sites. You would significantly lower the risk of having side-effects or having the sub turn on you if you would get your current dose much lower. 16 mg. is a high dose of bupe and from what I've seen, the higher the dose, the greater the risk.

    In fact, they are currently working on using very "low-dose" bupe for depression. Also, bupe acts more as a full agonist at 2 mg. than it does at higher doses.

    dee

    Dee--off MMT 9-12-06
     

Share This Page